MAUDE Adverse Event Report: COOK ENDOSCOPY SOEHENDRA STENT RETRIEVER; FGE, CATHETER, BILIARY, DIAGNOSTIC

COOK ENDOSCOPY SOEHENDRA STENT RETRIEVER; FGE, CATHETER, BILIARY, DIAGNOSTIC
Catalog Number SSR-10
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 05/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: snare, unknown make or model.Wire guide, unknown make or model (confirmed not a cook wire guide).Plastic stent, unknown make or model (confirmed not a cook plastic stent).Investigation evaluation: our evaluation of the product said to be involved confirmed the report.A visual examination of the returned device shows the joint adhering the metal tip to the cable remains intact.However, the metal tip has broken into two pieces; one piece remains soldered to the tip of the device, and one piece was returned lodged in the returned plastic stent.It appears the stent retriever may have been over threaded into the plastic stent; this may have caused the plastic stent to twist and kink.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use indicate the following: "once stent is securely connected to retriever, open elevator of endoscope and slowly pull stent and stent receiver out of channel making sure wire guide is left in place".Pulling too quickly on the stent with the stent retriever may damage the stent retriever.Prior to distribution, all soehendra stent retrievers are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook soehendra stent retriever.The customer reported that the connection thread of the stent retriever detached from catheter.Due to this, an additional procedure had to be performed in order correct the fault and remove stent.The following was received on (b)(6) 2016 with the complaint form: "the plan was to remove the plastic stent with the stent retriever and place a new stent afterwards.When the stent retriever was in place, the front part detached from the catheter and stayed in the plastic stent.I will return everything, including the stent.Therefore, they had to take a snare to remove the stent [and this is] what caused a loss of the wire position [another manufacturer's wire guide].It wasn't possible to pass the stricture again, [which is] why a spyglass procedure is planned.".

Brand Name
SOEHENDRA STENT RETRIEVER
Common Device Name
FGE, CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key5702985
Report Number1037905-2016-00169
Device Sequence Number412891
Product Code FGE
UDI-Device Identifier00827002222052
UDI-Public(01)00827002222052(17)181105(10)W3643842
Combination Product (Y/N)N
PMA/510(K) Number
K903420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSSR-10
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/13/2016
Device Age6 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2016
Initial Report FDA Received Date06/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE, UNKNOWN MAKE OR MODEL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65